Alert archive / Oregon / Gale Warnings in 2015
Gale Warning 60, NWS Medford, OR
NWS Medford, OR issued this gale warning at Dec 22, 2015, 3:00 AM PST. It took effect at Dec 22, 2015, 1:00 PM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2015, 3:00 AM PST (11:00 UTC)
- In effect from
- Dec 22, 2015, 1:00 PM PST
- Expired
- Dec 22, 2015, 10:00 PM PST
- In force
- 9 hr
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
484 WHUS76 KMFR 221100 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 300 AM PST TUE DEC 22 2015 PZZ376-230000- /O.CON.KMFR.SE.W.0067.000000T0000Z-151222T1200Z/ /O.CON.KMFR.SW.Y.0273.000000T0000Z-151223T0600Z/ /O.UPG.KMFR.GL.A.0044.151222T2100Z-151223T0600Z/ /O.NEW.KMFR.GL.W.0060.151222T2100Z-151223T0600Z/ /O.CON.KMFR.SE.W.0068.151222T2100Z-151224T0000Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 300 AM PST TUE DEC 22 2015 ...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 1 PM THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS UPGRADED THE GALE WATCH TO A GALE WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL THE START OF THE GALE WARNING AT 1 PM THIS AFTERNOON. * WINDS: SHIFTING TO NORTHWEST EARLY THIS AFTERNOON AND INCREASING TO GALE OF 35 TO 40 KT. NORTHWEST WINDS WILL DECREASE TO 25 TO 30 KT LATE THIS EVENING. * SEAS: AROUND 14 FEET THIS MORNING...RISING TO 16 FEET THIS AFTERNOON...DUE TO THE COMBINATION OF A LONG PERIOD NORTHWEST SWELL OF 13 FEET AT 13 SECONDS AND CHOPPY WIND WAVES. SEAS WILL RISE FURTHER TO 20 FEET FROM BOTH HIGHER SWELL OF 19 FEET AND CHOPPY SEAS. * AREAS AFFECTED: HAZARDOUS VERY STEEP SEAS WILL AFFECT ALL AREAS THROUGH EARLY THIS AFTERNOON...THEN AREAS BEYOND 30NM FROM SHORE WILL BE AFFECTED BY GALES. WHILE WINDS WILL DECREASE LATE TONIGHT...HAZARDOUS SEAS WARNING WILL THEN FOLLOW THROUGH THURSDAY NIGHT. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ370-230000- /O.CON.KMFR.SE.W.0067.000000T0000Z-151222T1200Z/ /O.CON.KMFR.SW.Y.0273.000000T0000Z-151222T2100Z/ /O.UPG.KMFR.GL.A.0044.151222T2100Z-151223T0600Z/ /O.NEW.KMFR.GL.W.0060.151222T2100Z-151223T0600Z/ /O.EXT.KMFR.SE.W.0068.151223T0600Z-151224T0000Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 300 AM PST TUE DEC 22 2015 ...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 1 PM THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS UPGRADED THE GALE WATCH TO A GALE WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL THE START OF THE GALE WARNING AT 1 PM THIS AFTERNOON. * WINDS: SHIFTING TO NORTHWEST EARLY THIS AFTERNOON AND INCREASING TO GALE OF 35 TO 40 KT. NORTHWEST WINDS WILL DECREASE TO 25 TO 30 KT LATE THIS EVENING. * SEAS: AROUND 15 FEET THIS MORNING...RISING TO 17 FEET THIS AFTERNOON...DUE TO THE COMBINATION OF A LONG PERIOD NORTHWEST SWELL OF 13 FEET AT 13 SECONDS AND CHOPPY WIND WAVES. SEAS WILL RISE FURTHER TO 22 FEET FROM BOTH HIGHER SWELL OF 19 FEET AND CHOPPY SEAS. * AREAS AFFECTED: HAZARDOUS VERY STEEP SEAS WILL AFFECT ALL AREAS THROUGH EARLY THIS AFTERNOON...FOLLOWED BY GALES. VERY STEEP AND HAZARDOUS SEAS WILL RETURN TO ALL AREAS LATE THIS EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-230000- /O.CON.KMFR.SW.Y.0273.000000T0000Z-151222T2100Z/ /O.CON.KMFR.SE.W.0068.151222T2100Z-151224T0000Z/ /O.NEW.KMFR.GL.W.0060.151223T0000Z-151223T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 300 AM PST TUE DEC 22 2015 ...HAZARDOUS SEAS WARNING IN EFFECT FROM 1 PM TO 4 PM THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM PST THIS EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON...FOLLOWED BY A HAZARDOUS SEAS WARNING REMAINS FROM 1 PM THIS AFTERNOON TO 4 PM PST WEDNESDAY. THE GALE WARNING THEN COMES INTO EFFECT AT 4 PM THIS AFTERNOON THROUGH 10 PM THIS EVENING. * WINDS: SHIFTING TO SOUTHWEST 15 TO 25 KT THIS AFTERNOON...THEN NORTHWEST GALE 35 TO 40 KT BY LATE THIS AFTERNOON. NORTHWEST WINDS WILL DECREASE TO 25 TO 30 KT LATE THIS EVENING. * SEAS: AROUND 13 FEET AT 14 SECONDS THIS MORNING...RISING TO 15 FEET THIS AFTERNOON...DUE TO THE COMBINATION OF A LONG PERIOD NORTHWEST SWELL OF 13 FEET AT 13 SECONDS AND CHOPPY WIND WAVES. SEAS WILL RISE FURTHER TO AROUND 20 FEET...FROM BOTH HIGHER SWELL OF 18 FEET AT 13 SECONDS AND CHOPPY SEAS. * AREAS AFFECTED: HAZARDOUS SEAS CONDITIONS WILL AFFECT ALL AREAS TODAY RAMPING UP TO A WARNING EARLY THIS AFTERNOON. THEN...A GALE WARNING WILL AFFECT ALL AREAS UNTIL LATE THIS EVENING. VERY STEEP AND HAZARDOUS SEAS WILL RETURN TO ALL AREAS LATE THIS EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ356-230000- /O.CON.KMFR.SW.Y.0273.000000T0000Z-151223T0600Z/ /O.CON.KMFR.SE.W.0068.151222T2100Z-151224T0000Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 300 AM PST TUE DEC 22 2015 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 PM PST WEDNESDAY... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 1 PM THIS AFTERNOON. THEN A HAZARDOUS SEAS WARNING COMES INTO EFFECT FROM 1 PM THIS AFTERNOON TO 4 PM PST WEDNESDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS RETURNS AFTER 4 PM UNTIL 10 PM PST THIS EVENING. * SEAS: AROUND 13 FEET AT 14 SECONDS THIS MORNING...RISING TO 15 FEET THIS AFTERNOON...DUE TO THE COMBINATION OF A LONG PERIOD NORTHWEST SWELL OF 13 FEET AT 13 SECONDS AND CHOPPY WIND WAVES. SEAS WILL RISE FURTHER TO AROUND 18 FEET...FROM BOTH HIGHER SWELL OF 16 FEET AT 13 SECONDS AND CHOPPY SEAS. * AREAS AFFECTED: HAZARDOUS SEAS CONDITIONS WILL AFFECT ALL AREAS TODAY RAMPING UP TO A WARNING EARLY THIS AFTERNOON. SEAS WILL SUBSIDE LATE THIS EVENING BUT WILL REMAIN STEEP AND HAZARDOUS THROUGH THURSDAY. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
2 follow-up statements
471 WHUS76 KMFR 222317 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 317 PM PST TUE DEC 22 2015 DEFAULT OVERVIEW SECTION PZZ376-231230- /O.CAN.KMFR.GL.W.0060.000000T0000Z-151223T0600Z/ /O.CAN.KMFR.SE.W.0068.000000T0000Z-151224T0000Z/ /O.UPG.KMFR.SW.Y.0273.000000T0000Z-151223T0600Z/ /O.NEW.KMFR.GL.W.0061.151223T0000Z-151223T0600Z/ /O.NEW.KMFR.SE.W.0069.151223T0000Z-151224T0600Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 317 PM PST TUE DEC 22 2015 ...GALE WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. A HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS WARNING IS IN EFFECT UNTIL 10 PM PST WEDNESDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NO LONGER IN EFFECT. * WINDS: SHIFTING TO NORTHWEST AND INCREASING TO GALE OF 35 TO 40 KT AHEAD OF AND IMMEDIATELY BEHIND THE COLD FRONT. NORTHWEST WINDS WILL DECREASE TO 25 TO 30 KT LATE THIS EVENING. * SEAS: DUE TO THE COMBINATION OF NORTHWEST SWELL OF 17 FEET AT 13 SECONDS AND CHOPPY 9 FOOT WIND WAVES. SEAS WILL RISE TO 22 FEET. * AREAS AFFECTED: GALES WILL AFFECT ALL OF THE OUTER WATERS AND THE INNER WATERS NORTH OF CAPE BLANCO AS WELL AS AROUND CAPE BLANCO. THE HAZARDOUS SEAS WILL AFFECT ALL OF THE WATERS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ356-231230- /O.CAN.KMFR.SE.W.0068.000000T0000Z-151224T0000Z/ /O.UPG.KMFR.SW.Y.0273.000000T0000Z-151223T0600Z/ /O.NEW.KMFR.SE.W.0069.151223T0000Z-151224T0600Z/ /O.EXA.KMFR.GL.W.0060.151223T0000Z-151223T0600Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 317 PM PST TUE DEC 22 2015 ...GALE WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. A HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS WARNING IS IN EFFECT UNTIL 10 PM PST WEDNESDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NO LONGER IN EFFECT. * WINDS: 29 TO 32 KNOTS NEAR CAPE BLANCO 28 TO 23 KNOTS FARTHER SOUTH NEAR GOLD BEACH AND BROOKINGS. * SEAS: DUE TO THE COMBINATION OF NORTHWEST SWELL OF 17 FEET AT 13 SECONDS AND 7 FOOT CHOPPY WIND WAVES. SEAS WILL RISE FURTHER TO AROUND 18 FEET. * AREAS AFFECTED: GALES WILL AFFECT ALL OF THE OUTER WATERS AND THE INNER WATERS NORTH OF CAPE BLANCO AS WELL AS AROUND CAPE BLANCO. THE HAZARDOUS SEAS WILL AFFECT ALL OF THE WATERS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ370-231230- /O.CAN.KMFR.GL.W.0060.000000T0000Z-151223T0600Z/ /O.NEW.KMFR.GL.W.0061.151223T0000Z-151223T0600Z/ /O.EXT.KMFR.SE.W.0068.151223T0600Z-151224T0600Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 317 PM PST TUE DEC 22 2015 ...GALE WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST WEDNESDAY. * WINDS: NORTHWEST 35 TO 40 KT. NORTHWEST WINDS WILL DECREASE TO 25 TO 30 KT LATER THIS EVENING. * SEAS: DUE TO THE COMBINATION OF NORTHWEST SWELL OF 17 FEET AT 13 SECONDS AND 7 TO 9 FOOT CHOPPY WIND WAVES... SEAS WILL RISE FURTHER TO 22 FEET. * AREAS AFFECTED: GALES WILL AFFECT ALL OF THE OUTER WATERS AND THE INNER WATERS NORTH OF CAPE BLANCO AS WELL AS AROUND CAPE BLANCO. THE HAZARDOUS SEAS WILL AFFECT ALL OF THE WATERS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-231230- /O.CAN.KMFR.SE.W.0068.000000T0000Z-151224T0000Z/ /O.NEW.KMFR.SE.W.0069.151223T0000Z-151224T0600Z/ /O.CON.KMFR.GL.W.0060.151223T0000Z-151223T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 317 PM PST TUE DEC 22 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST WEDNESDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS: NORTHWEST GALE 35 TO 40 KT BY LATE THIS AFTERNOON. NORTHWEST WINDS WILL DECREASE TO 25 TO 30 KT LATE THIS EVENING. * SEAS: DUE TO THE COMBINATION OF A NORTHWEST SWELL OF 17 FEET AT 13 SECONDS AND CHOPPY WIND WAVES. SEAS WILL RISE FURTHER TO AROUND 20 FEET... * AREAS AFFECTED: GALES WILL AFFECT ALL OF THE OUTER WATERS AND THE INNER WATERS NORTH OF CAPE BLANCO AS WELL AS AROUND CAPE BLANCO. THE HAZARDOUS SEAS WILL AFFECT ALL OF THE WATERS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
964 WHUS76 KMFR 230627 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1027 PM PST TUE DEC 22 2015 PZZ350-356-231930- /O.EXP.KMFR.GL.W.0060.000000T0000Z-151223T0600Z/ /O.CON.KMFR.SE.W.0069.000000T0000Z-151224T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 1027 PM PST TUE DEC 22 2015 ...GALE WARNING HAS EXPIRED... THE GALE WARNING IS NO LONGER IN EFFECT. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST WEDNESDAY. * WINDS: WEST TO NORTHWEST 15 TO 25 KNOTS THROUGH WEDNESDAY EVENING. * SEAS: DUE TO THE COMBINATION OF NORTHWEST SWELL OF 16 FEET AT 13 SECONDS AND 7 FOOT CHOPPY WIND WAVES. SEAS WILL RISE TO A PEAK WEDNESDAY EVENING AROUND 18 FEET. * AREAS AFFECTED: THE HAZARDOUS SEAS WILL AFFECT ALL OF THE WATERS. WINDS WILL BE STRONGEST NORTH OF PORT ORFORD AND BEYOND 5 NM FROM SHORE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ370-231930- /O.EXP.KMFR.GL.W.0061.000000T0000Z-151223T0600Z/ /O.CON.KMFR.SE.W.0068.000000T0000Z-151224T0600Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 1027 PM PST TUE DEC 22 2015 ...GALE WARNING HAS EXPIRED... THE GALE WARNING IS NO LONGER IN EFFECT. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST WEDNESDAY. * WINDS: WEST 20 TO 25 KNOTS THROUGH WEDNESDAY EVENING. * SEAS: DUE TO THE COMBINATION OF NORTHWEST SWELL OF 17 FEET AT 13 SECONDS AND 7 TO 9 FOOT CHOPPY WIND WAVES... SEAS WILL RISE FURTHER TO 22 FEET BY WEDNESDAY EVENING. * AREAS AFFECTED: THE HAZARDOUS SEAS WILL AFFECT ALL OF THE WATERS. WINDS WILL BE STRONGEST IN THE OUTER PORTION OF THE WATERS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ376-231930- /O.EXP.KMFR.GL.W.0061.000000T0000Z-151223T0600Z/ /O.CON.KMFR.SE.W.0069.000000T0000Z-151224T0600Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 1027 PM PST TUE DEC 22 2015 ...GALE WARNING HAS EXPIRED... THE GALE WARNING IS NO LONGER IN EFFECT. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST WEDNESDAY. * WINDS: NORTHWEST AT 15 TO 25 KT THROUGH WEDNESDAY EVENING. * SEAS: DUE TO THE COMBINATION OF NORTHWEST SWELL OF 17 FEET AT 13 SECONDS AND CHOPPY 9 FOOT WIND WAVES. SEAS WILL RISE INTO WEDNESDAY EVENING TO 22 FEET. * AREAS AFFECTED: THE HAZARDOUS SEAS WILL AFFECT ALL OF THE WATERS WITH THE STRONGEST WIND AND HIGHEST SEAS IN THE OUTER PORTION. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ DW HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Dec 21, 8:03 PM PST, 6 hours 57 minutes earlier.
Area forecast discussion, Dec 21, 8:03 PM PST, 6 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
803 PM PST MON DEC 21 2015
.DISCUSSION...22/00Z NAM IN. 22/00Z GFS IN THROUGH 90HR.
FROM NOW THROUGH WEDNESDAY MORNING THE WEATHER PATTERN WON'T
CHANGE MUCH...STRONG NORTHWEST FLOW ALOFT WITH EMBEDDED SHORT
WAVES MOVING THROUGH.
A CLUSTER OF WAVES MOVED THROUGH THE AREA MONDAY...AND THAT
BROUGHT STRONG WINDS AND HEAVY PRECIPITATION TO PARTS OF THE AREA.
THOSE WAVES ARE HEADING OUT NOW AND THE STORM TRACK IS SHIFTING TO
THE NORTH. THERE WILL BE A RELATIVE BREAK IN THE ACTION TONIGHT
INTO TUESDAY. EXPECT LIGHTER WINDS AND LIGHT SHOWER ACTIVITY
DURING THIS INTERVAL. A STRONG SHORT WAVE MOVING ONSHORE TO THE
NORTH WILL PUSH A FRONT ONSHORE TUESDAY AFTERNOON. HOWEVER...WITH
THE BEST UPPER LEVEL SUPPORT TO THE NORTH...THE FRONT WILL NOT BE
AS STRONG OVER SOUTHERN OREGON. THE ASSOCIATED PRECIPITATION WILL
BE SIGNIFICANT BUT MUCH LESS THAN THE MONDAY SYSTEM. SNOW LEVELS
WILL FALL TO 3500 TO 4000 FEET TONIGHT...THEN BACK UP TO 4000 TO
5000 FEET TUESDAY. SNOW LEVELS WILL FALL TO AROUND 3500 FEET
TUESDAY EVENING BEHIND THE COLD FRONT AND DOWN TO 2000 TO 2500
FEET BY WEDNESDAY MORNING.
FLOW ALOFT WILL BECOME WESTERLY WEDNESDAY AND THE STORM TRACK
WILL SAG BACK SOUTH. A STRONG SHORT WAVE WILL MOVE IN WEDNESDAY
NIGHT. THIS WAVE WILL DIG OUT A LONG WAVE TROUGH AS IT MOVES
ONSHORE. THE ASSOCIATED WARM FRONT WILL MOVE ONSHORE WEDNESDAY
FOLLOWED BY THE COLD FRONT WEDNESDAY EVENING. AT THIS TIME WINDS
AND PRECIPITATION LOOK TO BE LIGHTER THAN THE MONDAY SYSTEM. SNOW
LEVELS WILL DROP TO 2000-2500 FEET WEDNESDAY MORNING.
THERE IS THE POTENTIAL FOR WEST SIDE VALLEY SNOW LATE WEDNESDAY
NIGHT THROUGH THURSDAY MORNING. THE MODELS DIFFER A BIT ON TIMING
BUT THERE IS GENERAL AGREEMENT ON STORM SNOW TOTALS OF 1 TO 4
INCHES WITH SNOW LEVELS FALLING TO AROUND 1000 FEET. POST-FRONTAL
SHOWERS LATER THURSDAY THROUGH THURSDAY NIGHT LOOK TO BE ISOLATED
AND MAINLY NEAR THE COAST WITH CONTINUED VERY LOW SNOW LEVELS.
SOME OF THE THURSDAY MORNING SNOW MAY MELT WITH AFTERNOON HEATING.
THUS...THERE IS A HIGHER PROBABILITY OF SNOW REMAINING ON THE
GROUND IN WEST SIDE VALLEYS ON CHRISTMAS MORNING THAN OF RECEIVING
ADDITIONAL SNOW SHOWERS.
LONG TERM DISCUSSION FROM THE MONDAY AFTERNOON AFD...FRIDAY
THROUGH MONDAY. CHRISTMAS MORNING STARTS WITH SNOW LEVELS DOWN THE
FLOORS OF MANY WEST SIDE VALLEYS AS LIGHT SHOWERS OR FLURRIES
TAPER OFF WITH THE UPPER LEVEL RIDGE BEGINNING TO NUDGE INTO THE
REGION. TEMPERATURES DROPPING INTO THE 20S IN THE WEST SIDE
VALLEYS WILL HELP TO PRESERVE ANY SNOW THAT HAS STUCK WITH THE
PREVIOUS DAY AND A HALF OF SNOW SHOWERS. WEAK OFFSHORE FLOW SETS
UP OVER THE WEST SIDE BY SATURDAY MORNING...AND WITH ALL OF THE
BOUNTIFUL MOISTURE FROM THE PAST WEEK... FOG...POSSIBLY DENSE
FREEZING FOG...WILL BE PRESENT IN THE WEST SIDE VALLEYS. EAST OF
THE CASCADES TEMPERATURE WILL DROP INTO THE SINGLE DIGITS AND
BELOW ZERO IN PLACES. THE UPPER RIDGE SLOWLY TRANSITIONS EAST WITH
ANOTHER MORNING OF FREEZING FOG POSSIBLE SUNDAY MORNING BEFORE THE
NEXT FRONT BRINGS PRECIPITATION TO THE COAST SUNDAY AFTERNOON. -SVEN
&&
.AVIATION...FOR THE 22/00Z TAF CYCLE...SHOWERS REMAIN BEHIND A COLD
FRONT THAT PASSED THROUGH...WITH MVFR CEILINGS...ISOLATED IFR
CONDITIONS...AND MOUNTAIN OBSCURATION EXPECTED THROUGH MOST OF
TOMORROW MORNING. GUSTY WINDS WILL CONTINUE TO IMPACT THE MOUNTAINS
AND AREAS EAST OF THE CASCADES THROUGH THIS EVENING...DIMINISHING
SOME OVERNIGHT...AND INCREASING AGAIN TOMORROW. GUSTY WINDS WILL
ALSO IMPACT THE COAST TOMORROW AFTERNOON. SK
&&
.MARINE...UPDATED 400 PM PST MONDAY 21 DEC 2015...SHOWERS WILL
CONTINUE OVER THE WATERS THROUGH TONIGHT AS A TROUGH OF LOW PRESSURE
LINGERS OVER THE WATERS. A WARM FRONT WILL MOVE THROUGH THE WATERS
TUESDAY AFTERNOON AND EVENING...BRINGING THE POTENTIAL FOR WESTERLY
GALES...FOLLOWED BY A COLD FRONT WEDNESDAY EVENING.
ANOTHER LOW MOVING DOWN FROM THE NORTH MAY BRING GUSTY NORTH WINDS
ON THURSDAY AFTERNOON.
SEVERAL ROUNDS OF HEAVY WEST TO NORTHWEST SWELL WILL MOVE THROUGH
BETWEEN TONIGHT AND FRIDAY MORNING. THESE LARGE SWELLS...IN
COMBINATION WITH THE VERY HIGH TIDES THAT WILL OCCUR THROUGH SUNDAY
DEC 27...PEAKING THU DEC 24....WILL LIKELY CREATE DANGEROUS BAR
CONDITIONS AND PERIODS OF HIGH SURF ALONG THE COAST. SK
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY UNTIL 4 PM PST WEDNESDAY FOR
ORZ025-027>030.
WIND ADVISORY UNTIL 10 PM PST THIS EVENING FOR ORZ030-031.
HIGH SURF ADVISORY UNTIL 4 AM PST TUESDAY FOR ORZ021-022.
CA...WINTER WEATHER ADVISORY UNTIL 4 PM PST WEDNESDAY FOR
CAZ080-081-083.
WIND ADVISORY UNTIL 10 PM PST THIS EVENING FOR CAZ085.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
FROM 10 PM THIS EVENING TO 10 PM PST TUESDAY FOR PZZ356-376.
HAZARDOUS SEAS WARNING UNTIL 10 PM PST THIS EVENING FOR
PZZ350-356.
HAZARDOUS SEAS WARNING FROM 1 PM TUESDAY TO 4 PM PST WEDNESDAY
FOR PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 10 PM THIS EVENING
TO 1 PM PST TUESDAY FOR PZZ350-370.
GALE WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR
PZZ370-376.
HAZARDOUS SEAS WARNING UNTIL 4 AM PST TUESDAY FOR PZZ370-376.
15/15/15In the hours before
Local storm report, Dec 21, 9:01 PM PST, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
901 PM PST MON DEC 21 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HEAVY RAIN 2 SSW OBRIEN 42.05N 123.71W
12/21/2015 M2.02 INCH JOSEPHINE OR TRAINED SPOTTER
MONTHLY TOTAL SO FAR OF 26.73 INCHES.
OBSERVER LOCATION 1 MI S OF OBRIEN.
&&
NWS MEDFORD OR
IRIS SYSTEMLocal storm report, Dec 22, 12:20 AM PST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1220 AM PST TUE DEC 22 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM HEAVY RAIN 2 ESE ASHLAND 42.18N 122.66W
12/21/2015 M0.48 INCH JACKSON OR TRAINED SPOTTER
9 AM - 3 PM RAINFALL OBSERVER LOCATION 2 MI.
S. OF ASHLAND AIRPORT.
&&
FBLocal storm report, Dec 22, 1:37 AM PST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
137 AM PST TUE DEC 22 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HEAVY RAIN 2 SSE COOS BAY 43.36N 124.22W
12/22/2015 M1.84 INCH COOS OR TRAINED SPOTTER
24 HOUR RAINFALL TOTAL ENDING AT MIDNIGHT.
MONTHLY TOTAL IS NOW AT 23.23" OBSERVER
LOCATION SOUTH OF COOS BAY.
&&
BSLocal storm report, Dec 22, 1:38 AM PST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
138 AM PST TUE DEC 22 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HEAVY RAIN 1 ENE BROOKINGS 42.06N 124.28W
12/22/2015 M2.95 INCH CURRY OR TRAINED SPOTTER
24 HOUR TOTAL ENDING AT MIDNIGHT. MONTHLY
TOTAL SO FAR IS 29.93 INCHES. OBSERVER
LOCATION IN TOWN NEAR SCHOOL COMPLEX.
&&
BSThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 4:48 AM PST | High Surf Advisory | MFR | Coos, Curry, Douglas | 56 hr |
| Dec 22, 9:18 AM PST | Winter Storm Warning | MFR | Coos, Curry, Douglas, Jackson, Josephine, Klamath | 63 hr |
| Dec 22, 2:29 PM PST | Winter Storm Watch | MFR | Coos, Curry, Douglas, Jackson, Josephine | 13 hr |
| Dec 22, 3:17 PM PST | Gale Warning | MFR | 7 hr | |
| Dec 22, 3:17 PM PST | Hazardous Seas Warning | MFR | 23 hr | |
| Dec 22, 12:31 PM PST | Areal Flood Advisory | MFR | Modoc | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.